Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Relation between an upper respiratory infection and hypertension??
lionbaby73 posted:
I went to the immediate care clinic today because I'm feeling totally miserable with an URI and really bad allergies with "barking" cough and a massive headache. When they took my vitals my BP was at 154/110...I've been on bp meds for years (metoprolol, diovan/hct, norvasc) and I never fail to take why was my blood pressure so high if I took my meds and (obviously feeling so crappy) spent most of my day in bed? Should I be concerned?
billh99 responded:
No medical professional responds in this forum.

But I can see a number of reasons for increased BP. The stress and discomfort of condition like this will have an effect on BP.

And you probably have a reduced air flow and that will increase BP.

And any meds that you are taking (prescription or OTC) might affect it.

Also you are probably not eating as well or as active as you normally are.

You might want to call your PCP office and ask to speak to his nurse. Tell the nurse what is happening and if they want you to make an temporary adjustment in your meds.

Helpful Tips

WARNING! - Grapefruit and meds (heart and others)
This will probably show up in a day or two, but I felt that it should be posted now. For a long time there has been a warning about the ... More
Was this Helpful?
6 of 6 found this helpful

Helpful Resources

Be the first to post a Resource!

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center